Alert archive / New York / Wind Advisories in 2025
Wind Advisory 18, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Nov 25, 2025, 12:54 PM EST for 11 counties in New York. It took effect at Nov 26, 2025, 12:00 PM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2025, 12:54 PM EST (17:54 UTC)
- In effect from
- Nov 26, 2025, 12:00 PM EST
- Expired
- Nov 28, 2025, 1:00 AM EST
- In force
- 37 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 84 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS71 KBUF 251754 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1254 PM EST Tue Nov 25 2025 NYZ001-002-010>012-019-085-260645- /O.NEW.KBUF.WI.Y.0018.251126T1700Z-251128T0600Z/ Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 1254 PM EST Tue Nov 25 2025 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 1 AM EST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts of 50 to 55 mph expected Wednesday afternoon and Wednesday night. West winds 25 to 35 mph with gusts of 45 to 50 mph expected Thursday through Thursday night. * WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, and Chautauqua Counties. * WHEN...From noon Wednesday to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003>005-260645- /O.NEW.KBUF.WI.Y.0018.251126T2000Z-251128T0600Z/ Monroe-Wayne-Northern Cayuga- Including the cities of Rochester, Newark, and Fair Haven 1254 PM EST Tue Nov 25 2025 ...WIND ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 50 mph expected late Wednesday through Wednesday night, becoming west to northwest later Thursday through Thursday night. * WHERE...Monroe, Wayne, and Northern Cayuga Counties. * WHEN...From 3 PM Wednesday to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ006-007-260645- /O.NEW.KBUF.WI.Y.0018.251126T2200Z-251128T0600Z/ Oswego-Jefferson- Including the cities of Oswego and Watertown 1254 PM EST Tue Nov 25 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 1 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected Wednesday night, becoming west later Thursday through Thursday night. * WHERE...Oswego and Jefferson Counties. * WHEN...From 5 PM Wednesday to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hitchcock
5 follow-up statements
285 WWUS71 KBUF 260624 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 124 AM EST Wed Nov 26 2025 NYZ001-002-010>012-019-085-261830- /O.CON.KBUF.WI.Y.0018.251126T1700Z-251128T0600Z/ Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 124 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts of 50 to 55 mph expected Wednesday afternoon and Wednesday night. West winds 25 to 35 mph with gusts of 45 to 50 mph expected Thursday through Thursday night. * WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, and Chautauqua Counties. * WHEN...From noon today to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003>005-261830- /O.CON.KBUF.WI.Y.0018.251126T2000Z-251128T0600Z/ Monroe-Wayne-Northern Cayuga- Including the cities of Rochester, Newark, and Fair Haven 124 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 50 mph expected late Wednesday through Wednesday night, becoming west to northwest later Thursday through Thursday night. * WHERE...Monroe, Wayne, and Northern Cayuga Counties. * WHEN...From 3 PM this afternoon to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ006-007-261830- /O.CON.KBUF.WI.Y.0018.251126T2200Z-251128T0600Z/ Oswego-Jefferson- Including the cities of Oswego and Watertown 124 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected Wednesday night, becoming west later Thursday through Thursday night. * WHERE...Oswego and Jefferson Counties. * WHEN...From 5 PM this afternoon to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMA
727 WWUS71 KBUF 261754 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1254 PM EST Wed Nov 26 2025 NYZ001-002-010>012-019-085-270645- /O.CON.KBUF.WI.Y.0018.000000T0000Z-251128T0600Z/ Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 1254 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts of 50 to 55 mph expected this afternoon through tonight. West winds 25 to 35 mph with gusts of 45 to 50 mph expected Thursday through Thursday night. * WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, and Chautauqua Counties. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003>005-270645- /O.CON.KBUF.WI.Y.0018.251126T2000Z-251128T0600Z/ Monroe-Wayne-Northern Cayuga- Including the cities of Rochester, Newark, and Fair Haven 1254 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 50 mph expected late this afternoon through tonight, becoming west to northwest later Thursday through Thursday night. * WHERE...Monroe, Wayne, and Northern Cayuga Counties. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ006-007-270645- /O.CON.KBUF.WI.Y.0018.251126T2200Z-251128T0600Z/ Oswego-Jefferson- Including the cities of Oswego and Watertown 1254 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected tonight, becoming west later Thursday through Thursday night. * WHERE...Oswego and Jefferson Counties. * WHEN...From 5 PM this afternoon to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hitchcock
957 WWUS71 KBUF 270628 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 128 AM EST Thu Nov 27 2025 NYZ001-002-010>012-019-085-271830- /O.CON.KBUF.WI.Y.0018.000000T0000Z-251128T0600Z/ Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 128 AM EST Thu Nov 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Southwest winds becoming west 25 to 35 mph with gusts of 45 to 50 mph expected through tonight. * WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, and Chautauqua Counties. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003>005-271830- /O.CON.KBUF.WI.Y.0018.000000T0000Z-251128T0600Z/ Monroe-Wayne-Northern Cayuga- Including the cities of Rochester, Newark, and Fair Haven 128 AM EST Thu Nov 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Monroe, Wayne, and Northern Cayuga Counties. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ006-007-271830- /O.CON.KBUF.WI.Y.0018.000000T0000Z-251128T0600Z/ Oswego-Jefferson- Including the cities of Oswego and Watertown 128 AM EST Thu Nov 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Southwest winds 35 to 45 mph. * WHERE...Oswego and Jefferson Counties. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AR
632 WWUS71 KBUF 271827 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 127 PM EST Thu Nov 27 2025 NYZ001-002-010>012-019-085-280600- /O.CON.KBUF.WI.Y.0018.000000T0000Z-251128T0600Z/ Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 127 PM EST Thu Nov 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts of 45 to 50 mph. * WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, and Chautauqua Counties. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003>005-280600- /O.CON.KBUF.WI.Y.0018.000000T0000Z-251128T0600Z/ Monroe-Wayne-Northern Cayuga- Including the cities of Rochester, Newark, and Fair Haven 127 PM EST Thu Nov 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts of 45 to 50 mph. * WHERE...Monroe, Wayne, and Northern Cayuga Counties. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ006-007-280600- /O.CON.KBUF.WI.Y.0018.000000T0000Z-251128T0600Z/ Oswego-Jefferson- Including the cities of Oswego and Watertown 127 PM EST Thu Nov 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Southwest becoming west winds 20 to 30 mph with gusts of 45 to 50 mph. * WHERE...Oswego and Jefferson Counties. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JM
351 WWUS71 KBUF 280545 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1245 AM EST Fri Nov 28 2025 NYZ001>007-010>012-019-085-280645- /O.EXP.KBUF.WI.Y.0018.000000T0000Z-251128T0600Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 1245 AM EST Fri Nov 28 2025 ...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... The threat for widespread wind gusts over 45 mph has ended and therefore the Wind Advisory will be allowed to expire. Breezy conditions will remain through Friday. $$ HSK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 25, 5:33 AM EST, 7 hours 21 minutes earlier.
Area forecast discussion, Nov 25, 5:33 AM EST, 7 hours 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
533 AM EST Tue Nov 25 2025
.SYNOPSIS...
An area of low pressure will enter the region today, supporting a
period of rain. A strong cold front will plow through the region
Wednesday, ushering in gusty winds and localized heavy lake effect
snow east of the lakes Wednesday night through the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Low pressure will track through the Ohio Valley today, with a
period of steady rain overspreading the region from the
southwest ahead of the system warm front. The rain will spread
across western New York this morning, reaching the eastern Lake
Ontario region by mid to late afternoon. Rainfall amounts
generally ranging between a quarter and half inch. Despite the
rain, it will be a mild day with temperatures peaking in the mid
40s to lower 50s.
Dry slot works into the region behind the warm front with a
diminishing trend to the rain in the evening, before showers
pick up again overnight in continued moist southwest flow ahead
of an approaching cold front.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
...HEAVY LAKE EFFECT SNOW LIKELY WEDNESDAY NIGHT THROUGH FRIDAY
NIGHT...
Key points with this update...
-Initial placement of the lake effect band off Lake Erie remains a
concern Wednesday evening.
-Residence time of the lake effect off Lake Erie. How fast will
winds shift from SW to W to WNW Wednesday night into Thursday.
Synoptic pattern...
A nearly vertically stack low over the upper Great Lakes region
Wednesday will direct a potent cold front towards the eastern Great
Lakes. The cold front will quickly plow through western New York
Wednesday afternoon and then central New York by Wednesday evening,
with a colder airmass pouring into the region. A broad and deep
trough will then become established across the entire Great Lakes
region and also Northeast. A cold cyclonic SW flow will gradually
veer to W and then WNW as we head into Thanksgiving day. As the
colder air spills into the region, it will initiate a lake response
which may initially begins a a rain-snow mix then transition over to
all snow as the colder air deepens.
Winds...
As the cold front nears and then cross the area, it will become
quite windy with gusts of 40-50 mph likely by Wednesday afternoon
through Wednesday night, especially northeast of Lake Erie and
across the Niagara Frontier. The strong winds will spread east and
inland across the rest of the area Thursday as surface winds veer
more westerly, with gusts of 40-50 mph possible areawide. A Wind
Advisory may eventually be needed for most, if not all of the area.
The strong winds will result in blowing and drifting snow in lake
effect areas, although relatively mild temperatures and higher
density snow may help to mitigate this to some extent. Strong winds
will continue Thursday night through Friday, with gusts up to 45 mph
at times producing areas of blowing and drifting snow.
Off Lake Erie...
As the colder air spills into the Lower Lakes Wednesday evening we
will see lake effect rain or a mix of rain-snow develop northeast of
the lake. That said...there still continues to be some issues with
band placement and also residence time of the band once it develops
northeast of the lake. Latest guidance (00Z Canadian-NH/RGEM)
continues to show it initially near the Buffalo Metro area or just
north of the city Wednesday evening. However...almost all guidance
show the band pushing south fairly quickly and therefore may
potentially limit snowfall accumulations. Speaking of which...the
airmass is not all that cold at the start of the event. Infact...p-
type may initially be in the form of 'rain' then a transition to a
rain/wet snow mix will occur in the evening. Eventually it will
become cold enough or dynamically cool to the point to support all
snow by mid-evening. The question at this point...where will the
band be? This will be the issue going forward which will determine
snowfall amounts and impacts across the area. One things does appear
certain, the band will have shifted south of the city by Thursday
morning and 'likely' focused across the Boston Hills and Wyoming
county.
Just to drive it home... band 'placement' and 'residence' time will
be an issue Wednesday evening-night. Given that...will 'not' be
upgrading the Winter Storm Watch to a Warning with this update.
Thursday-Friday...a W-WNW flow will direct lake effect snows east
and then southeast of the lake. Cyclonic flow will wrap deeper
synoptic moisture back in across the lake Thursday with equilibrium
levels climbing north of 15K feet. This combined with upstream
connections will 'likely' support moderate to heavy lake effect snow
at times into Friday, mainly across Chautauqua and Cattaraugus Co.
Lake snows will ever so slowly diminish Friday as synoptic moisture
gets stripped away as the mid-level trough begins to exit off to the
northeast. Although, we still will see some accumulating snows E-ESE
of the lake into Friday night.
Off Lake Ontario...
While there will be some lag time...lake effect will eventually
organize northeast of the lake. A relatively weak band of rain or
rain/snow mix will develop overnight Wednesday night across the St.
Lawrence Valley and northern Jefferson County, with some unrelated
upslope across the Tug Hill Plateau. This will continue into
Thanksgiving Day, the lake effect will then beginning to settling
south as a secondary front sends it across Watertown and then
towards the northern Tug Hill region. The lake effect may not be too
organized or strong through a portion of Thanksgiving Day, with more
shear and less favorable low level convergence compared to Lake
Erie.
Thursday night-Friday night...upstream connections and more
favorable conditions will materialize potentially allowing for a
well organized band to setup from Wayne to western Oswego Co. This
will need to be monitor closely as additional headlines may be
needed.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Surface high pressure will briefly pass through the Lower Lakes
Saturday morning with any remaining lake effect weakening or coming to
an end.
A weak low will move out of the mid-section of the nation Saturday
night, which looks like it will bring an area of light synoptic
precipitation to the region. However...model guidance diverges
significantly on the track and intensity of this system, but in
general expect a gradual warming trend Sunday with any snow
transitioning to mainly rain.
Behind this system, weak high pressure is advertised to build in for
Sunday night but uncertainty continues to remain fairly high as we
head into early next week.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
A southern stream shortwave will bring a period of steady rain
today, with this rain arriving between 15 and 21Z from west to
east. Ceiling heights will lower to MVFR within the rain and to
IFR eventually late in the day and this evening, as low level
moisture builds. Visibilities should stay VFR with a low chance
for MVFR visibilities late in the day and this evening.
Outlook...
Tonight...MVFR/IFR with rain showers.
Wednesday...VFR/MVFR with showers. Turning very windy mid-day. Lake
effect snow with IFR flight conditions starts Wednesday night.
Thursday through Friday...VFR/MVFR with a chance of snow showers.
Heavier lake effect snow with IFR/LIFR east of Lake Erie and Lake
Ontario. Very windy.
Saturday...VFR/MVFR with a chance (Erie) and likely (Ontario) of
snow showers east/southeast of Lakes Erie and Ontario.
&&
.MARINE...
Quiet marine conditions expected through tonight with southerly
component winds under 15 knots.
Strong low pressure will move from the upper Great Lakes Wednesday
to Quebec by late Thursday, supporting a strong cold front to plow
across the lower Great Lakes late Wednesday afternoon and evening.
Westerly winds will quickly increase along and behind the cold
front, with an extended period of gales on Lake Erie and Lake
Ontario from late Wednesday through Thursday night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Watch from late Wednesday night through Saturday
morning for NYZ006>008.
Winter Storm Watch from Wednesday evening through Thursday
afternoon for NYZ010-011.
Winter Storm Watch from Wednesday evening through Friday
evening for NYZ012-019-020-085.
MARINE...Gale Warning from 1 PM Wednesday to 10 AM EST Friday for
LEZ040-041.
Gale Warning from 4 PM Wednesday to 7 PM EST Friday
for LOZ042>045-062>065.
&&
SYNOPSIS...EAJ/TMA
NEAR TERM...TMA
SHORT TERM...AR
LONG TERM...AR
AVIATION...Thomas/TMA
MARINE...EAJ/Hitchcock/TMAHazardous weather outlook, Nov 25, 1:50 AM EST, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 150 AM EST Tue Nov 25 2025 NYZ006>008-260700- Oswego-Jefferson-Lewis- 150 AM EST Tue Nov 25 2025 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. A strong cold front will cross the region late Wednesday. Winds will increase along and behind the cold front, with wind gusts of 40 to 50 mph possible late Wednesday through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>005-013-014-021-260700- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Livingston-Ontario- Allegany- 150 AM EST Tue Nov 25 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A strong cold front will cross the region late Wednesday. Winds will increase along and behind the cold front, with wind gusts of 40 to 50 mph possible late Wednesday through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-020-085-260700- Wyoming-Chautauqua-Cattaraugus-Southern Erie- 150 AM EST Tue Nov 25 2025 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. A strong cold front will cross the region late Wednesday. Winds will increase along and behind the cold front, with wind gusts of 40 to 50 mph possible late Wednesday through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-260700- Northern Erie-Genesee- 150 AM EST Tue Nov 25 2025 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. A strong cold front will cross the region late Wednesday. Winds will increase along and behind the cold front, with wind gusts of 40 to 50 mph possible late Wednesday through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-260700- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 150 AM EST Tue Nov 25 2025 ...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 7 PM EST FRIDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-260700- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 150 AM EST Tue Nov 25 2025 ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-260700- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 150 AM EST Tue Nov 25 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:46 AM EST | Gale Warning | BUF | 4 days | |
| Nov 25, 12:44 PM EST | Lake Effect Snow Warning | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson and 4 more | 4 days |
| Nov 25, 12:44 PM EST | Winter Storm Watch | BUF | Allegany, Cayuga, Wayne | 24 hr |
| Nov 25, 12:44 PM EST | Winter Weather Advisory | BUF | Erie, Genesee, Niagara, Orleans | 42 hr |
| Nov 25, 12:46 PM EST | Lakeshore Flood Watch | BUF | Chautauqua, Erie | 13 hr |
| Nov 25, 12:47 PM EST | Small Craft Advisory | BUF | 4 days |
Nearby
Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.